MAUDE Adverse Event Report: STRYKER SPINE-FRANCE XIA TITANIUM 4.5 R T R CONNECTOR PARALLEL SMALL 4.5 - 4.5; PEDICLE SCREW SPINAL SYSTEM

STRYKER SPINE-FRANCE XIA TITANIUM 4.5 R T R CONNECTOR PARALLEL SMALL 4.5 - 4.5; PEDICLE SCREW SPINAL SYSTEM
Catalog Number 48135005
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Codes Injury (2348); No Code Available (3191)
Date of Event 02/03/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that; initial procedure did for scoliosis on (b)(6) 2012.Additional procedure did on (b)(6) 2017.Difficult to be loosed a connector of the lod by the blocker.So opened(expanded) all of cranial side additionally and removed some screws, then removed rod and blocker together.
 
Additional Manufacturer Narrative
Visual inspection, functional inspection, device history review, complaint history review, risk assessment.It was confirmed the blocker was jammed into the connector and could not be removed.No relevant manufacturing issues were identified as all units met stryker specifications.The root cause cannot be conclusively determined as this event is multi-factorial in nature.
 
Event or Problem Description

Brand Name
XIA TITANIUM 4.5 R T R CONNECTOR PARALLEL SMALL 4.5 - 4.5
Common Device Name
PEDICLE SCREW SPINAL SYSTEM
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6370591
Report Number0009617544-2017-00067
Device Sequence Number1081600
Product Code MNI
UDI-Device Identifier04546540649331
UDI-Public(01)04546540649331
Combination Product (Y/N)N
PMA/510(K) Number
K121342
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48135005
Device Lot Number142986
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/03/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/01/2017
Supplement Report FDA Received Date05/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Weight55